To refer to this page use:
|Abstract:||This paper studies the asymptotic behaviors of the pairwise angles among n randomly and uniformly distributed unit vectors in ℝ p as the number of points n → ∞, while the dimension p is either fixed or growing with n. For both settings, we derive the limiting empirical distribution of the random angles and the limiting distributions of the extreme angles. The results reveal interesting differences in the two settings and provide a precise characterization of the folklore that "all high-dimensional random vectors are almost always nearly orthogonal to each other". Applications to statistics and machine learning and connections with some open problems in physics and mathematics are also discussed. © 2013 Tony Cai, Jianqing Fan and Tiefeng Jiang.|
|Citation:||Cai, T, Fan, J, Jiang, T. (2013). Distributions of angles in random packing on spheres. Journal of Machine Learning Research, 14 (1837 - 1864|
|Pages:||1837 - 1864|
|Type of Material:||Journal Article|
|Journal/Proceeding Title:||Journal of Machine Learning Research|
Items in OAR@Princeton are protected by copyright, with all rights reserved, unless otherwise indicated.